I started giving risperidone to my son in January 2008 because his violent fits had become uncontrollable so that I had to quit my job to look after him. It worked, lessened his 'tantrums', and I was able to work again. He has been taking 1mg doses everyday up to the present. But lately he has become very irritable again, hitting his stomach and banging his head like before. I am wondering if the drug is doing this to him, or if the dosage is no longer enough. Is risperidone addictive? I don't want him to get dependent on the drug, but I don't know if I really have a choice.
You have no choice about giving it to him. Either that or you will really have problems. He does need to go back to his Ped. Neurologist. To see if he needs his medication upped or another one added. Maybe a complete medication change all together. But he really needs to be rechecked.
- Risperidone Information for Consumers
- Risperidone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Risperidone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Sep 2012 • 2 answers
My son has taken risperidone for many years and is recently having bad thoughts which are upsetting?
Posted 28 Oct 2013 • 1 answer
Posted 5 Nov 2013 • 2 answers
Posted 20 Jun 2015 • 2 answers
Mirtazapine - Is it OK to stop taking martazipine after years of use or should it be gradual. My son
Posted 20 Oct 2015 • 2 answers